Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 29, 2019, 4:17 PM EDT for Walker County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2019, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 29, 2019, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 91 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WWUS82 KFFC 292017
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Mon Jul 29 2019
GAZ002>004-292045-
Whitfield GA-Catoosa GA-Walker GA-
417 PM EDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITFIELD...
SOUTHWESTERN CATOOSA AND SOUTHEASTERN WALKER COUNTIES UNTIL 445 PM
EDT...
At 417 PM EDT...a strong thunderstorm was near Villanow, or 8 miles
east of Lafayette. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Naomi, Mill Creek, Noble, Villanow, Wood Station, Rocky Face
and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3482 8503 3466 8499 3463 8522 3483 8528
TIME...MOT...LOC 2017Z 080DEG 4KT 3473 8514
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:15 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 29, 3:15 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 315 PM EDT Mon Jul 29 2019 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... Isolated to scattered showers have begun to populate portions of north and west central Georgia. Instability is limited across the forecast area today but some isolated thunderstorms could be possible, especially for north Georgia, for the remainder of the afternoon. A stout cap around 10-15kft will keep any storms from becoming strong, and the spreading of cumulus at these levels will provide partly sunny and slightly cooler conditions the rest of the afternoon. Tomorrow, an upper level trough axis will be approaching on the forecast area which will provide a bit of mid-level lifting in the southeast CONUS. An axis of enhanced moisture and instability ahead of a painfully slow moving cold front will also be draped across the north and northwestern portions of the state, which will help to concentrate convective development. Forecast high temperatures are running around to as much as 4 degrees above normal across the area today and within about 2-5 degrees of normal on Tuesday. Forecast low temperatures are running within about 3-5 degrees of normal for tonight. Thiem .LONG TERM /Wednesday through Monday/... Minor adjustments to raise some pops given slow propagation of front through midweek. Maintained general chance pops afterward for the weekend and possibly into early next week given some slight discrepancies on the evolution of the upper trough and how much Gulf/SE Atlantic moisture hangs around. Previous discussion follows... Baker PREV DISCUSSION... /Issued 415 AM EDT Mon Jul 29 2019/ LONG TERM /Tuesday Night through Sunday/... The forecast area will remain generally in a mid level trough through the long term...between the southern Atlantic high and the southwest high. A weak front should sink into north GA by mid week and then stall and become more diffuse. This...along with a general increase in moisture will support mainly chance pops through the long term. There will probably be a diurnal pattern to the pops...but think that showers/thunderstorms could occur at any time. There could be some enhancement toward the end of the week and into the weekend as models hint at a tropical wave approaching the southeast GA coast. Max temperatures should mostly range from the mid to upper 80s north to mid 90s central for much of the period. 41 && .AVIATION... 18Z Update... VFR conditions are expected to continue across the forecast area with 6000-12000 Sct-Bkn clouds. Potential for showers and thunderstorms this afternoon over portions of North and Central GA could possibility affect the ATL/AHN/CSG areas. Surface winds calm or light and variable to start then tending to favor a SW-NW direction during the day. //ATL Confidence...18Z Update... Medium on Thunderstorm Coverage High on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 68 92 69 93 / 5 10 10 30 Atlanta 71 89 70 91 / 10 30 20 30 Blairsville 63 80 62 81 / 20 40 30 60 Cartersville 70 89 69 91 / 20 30 20 50 Columbus 72 92 71 95 / 5 10 10 20 Gainesville 68 88 69 90 / 10 30 20 50 Macon 69 92 70 96 / 5 10 10 20 Rome 68 90 69 91 / 10 30 20 50 Peachtree City 70 90 70 93 / 10 20 20 30 Vidalia 68 95 71 98 / 5 5 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....Baker AVIATION...Thiem
Hazardous weather outlook, Jul 29, 11:32 AM EDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1132 AM EDT Mon Jul 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1132 AM EDT Mon Jul 29 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. Isolated to scattered showers and thunderstorms are possible across North Georgia this afternoon. Any thunderstorms that develop should remain below severe limits. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered afternoon showers and thunderstorms are expected for the remainder of the period. The chance for severe weather is low...but some isolated strong storms containing strong winds and cloud to ground lightning cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 29, 4:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
413 PM EDT Mon Jul 29 2019
GAZ021>023-033-034-292045-
Hall GA-North Fulton GA-Cherokee GA-Forsyth GA-Gwinnett GA-
413 PM EDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL...NORTH
FULTON...SOUTHEASTERN CHEROKEE...FORSYTH AND NORTHERN GWINNETT
COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a strong thunderstorm was over Coal Mountain, or near
Cumming...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cumming, Roswell, Alpharetta, Milton, Sugar Hill, Buford, Rest Haven,
Free Home, Drew, Union Hill, Buford Dam-Lake Lanier Parks, Coal
Mountain, Brookwood, Birmingham, Matt, Aqualand Park, Chestatee,
Oscarville, Holbrook and Lathemtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3413 8393 3402 8438 3424 8440 3434 8405
3434 8400
TIME...MOT...LOC 2012Z 258DEG 14KT 3427 8410
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 29, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Mon Jul 29 2019
GAZ002>004-292045-
Whitfield GA-Catoosa GA-Walker GA-
417 PM EDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITFIELD...
SOUTHWESTERN CATOOSA AND SOUTHEASTERN WALKER COUNTIES UNTIL 445 PM
EDT...
At 417 PM EDT...a strong thunderstorm was near Villanow, or 8 miles
east of Lafayette. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Naomi, Mill Creek, Noble, Villanow, Wood Station, Rocky Face
and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3482 8503 3466 8499 3463 8522 3483 8528
TIME...MOT...LOC 2017Z 080DEG 4KT 3473 8514
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:13 PM EDT | Special Weather Statement | FFC | Forsyth | 32 min |
| Jul 29, 6:33 PM EDT | Special Weather Statement | FFC | Jackson | 27 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.